Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 8, NWS Raleigh, NC

June 18, 2015Durham County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 18, 2015, 9:27 PM EDT for Durham County, Wake County, North Carolina. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 9:27 PM EDT (01:27 UTC)
Expired
Jun 18, 2015, 11:30 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Durham County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:45 PM EDTFLASH FLOOD2 Ese Morrisville, NCFLOODING AT EVANS ROAD AND WESTON PARKWAY STRANDED AT LEAST ONE VEHICLE. REPORT FROM CARY PD.
Jun 18, 10:00 PM EDTFLASH FLOOD4 Nne Rdu International, NCFLOODING ON LEESILLE ROAD NEAR FIRE STATION BLOCKED ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1993 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WGUS52 KRAH 190127
FFWRAH
NCC063-183-190330-
/O.NEW.KRAH.FF.W.0008.150619T0127Z-150619T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
927 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1130 PM EDT
    
* AT 926 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... NORTHWEST 
  RALEIGH...SOUTHEAST DURHAM...NORTHERN CARY...RDU 
  INTERNATIONAL...MORRISVILLE... BETHESDA...WILLIAM B UMSTEAD STATE 
  PARK...RESEARCH TRIANGLE...FALLS LAKE BOAT RAMP AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3584 7891 3599 7884 3597 7860 3580 7867

$$

WSS
1 follow-up statement
898 
WGUS72 KRAH 190232
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT THU JUN 18 2015

NCC063-183-190330-
/O.CON.KRAH.FF.W.0008.000000T0000Z-150619T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-DURHAM NC-
1032 PM EDT THU JUN 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
NORTHWESTERN WAKE AND SOUTHEASTERN DURHAM COUNTIES...

AT 1028 PM EDT...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING 
THUNDERSTORMS PRODUCING FLOODING OVER SECTIONS OF NORTH CARY AND 
NORTHWEST RALEIGH. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN IN 
LESS THAN AN HOUR. FLASH FLOODING IS OCCURRING AS MANY CREEKS AND 
STRAMS HAVE RISEN OUT OF THEIR BANKS...FLOODING LOW WATER CROSSING 
AREAS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RALEIGH...DURHAM...CARY...RDU INTERNATIONAL...MORRISVILLE... 
BETHESDA...WILLIAM B UMSTEAD STATE PARK...AND RESEARCH 
TRIANGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3584 7891 3599 7884 3597 7860 3580 7867

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 4:55 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 18, 4:55 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT THU JUN 18 2015

.SYNOPSIS...
STRONG UPPER RIDGE OF HIGH PRESSURE IN PLACE ACROSS THE
SOUTHEAST US WILL WEAKEN OVER THE WEEKEND AS THE REMNANTS OF
TROPICAL CYCLONE BILL APPROACH THE REGION FROM THE WEST LATE
SATURDAY. DURING THE SAME TIME... A WEAK SURFACE BOUNDARY WILL
MEANDER ACROSS THE AREA...BRINGING SMALL CHANCES OF SHOWERS AND
STORMS THE NEXT COUPLE OF DAYS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 430 PM EDT WEDNESDAY...

A SLOW-MOVING TROPOPAUSE DISTURBANCE OVER EASTERN SC...PER WV
IMAGERY AND MODEL-ANALYZED UPPER LEVEL VORTICITY FIELDS...WILL
DRIFT ESE IN WEAK UPPER LEVEL FLOW ON THE NORTHERN PERIPHERY OF A
STRONG-SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US. THIS FEATURE...
IN CONJUNCTION WITH A THERMAL LOW AND ASSOCIATED LOW LEVEL
CONVERGENCE CENTERED OVER SC...HAS SUPPORTED THE DEVELOPMENT OF
SCATTERED TO NUMEROUS STRONG TO SEVERE STORMS FROM CENTRAL SC TO
SOUTHERN NC...INCLUDING OVER THE RAH COASTAL PLAIN/SANDHILLS/SOUTHERN
PIEDMONT.

MODERATE TO STRONG INSTABILITY HAS DEVELOPED AS TEMPERATURES
HEATED WELL INTO 90S...AND THE COMBINATION OF ASSOCIATED STEEP
LOW LEVEL LAPSE RATES/20-25 DEGREE SFC DEWPOINT DEPRESSIONS/STRONG
DCAPE BETWEEN 1000-1500 J/KG...WILL YIELD A CONTINUED PRIMARY THREAT
OF DAMAGING MICROBURST WINDS FROM PULSE TO MULTICELL-TYPE
STORMS...AND MARGINALLY SEVERE HAIL WITH A FREEZING LEVEL BETWEEN
14-14.5 K FT. THE RELATIVELY MORE ORGANIZED STORMS...OF THE LOOSELY-
ORGANIZED MULTICELL VARIETY...WILL BE NEAR THE VA BORDER OWING TO
THE PROXIMITY OF AN AREA OF STRONGER MID LEVEL FLOW AND
ASSOCIATED EFFECTIVE BULK SHEAR CENTERED OVER THE MIDDLE ATLANTIC
STATES.

NEAR TERM NWP GUIDANCE SUGGESTS AN IMPULSE OR TWO...LIKELY
ORIGINATING FROM UPSTREAM CONVECTION OVER TN AND GA...WILL ROUND
THE RIDGE AND MOVE ACROSS CENTRAL NC BETWEEN 03-09Z. THERE WILL BE
A CONTINUED THREAT OF SHOWERS AND STORMS IN ASSOCIATION WITH ANY
SUCH MCV/S OVERNIGHT...PARTICULARLY IN POCKETS WHERE CONVECTIVE
OVERTURNING DOES NOT OCCUR BEFOREHAND/THIS AFTERNOON AND EVENING.
THE THREAT OF SEVERE STORMS SHOULD GRADUALLY DIMINISH AFTER MID-
EVENING...HOWEVER...AS INSTABILITY LIKEWISE DIMINISHES WITH
NOCTURNAL COOLING.

PERSISTENCE LOWS IN THE LOW TO MID 70S.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 450 PM EDT THURSDAY...

ASIDE FROM SLIGHTLY LESS HOT TEMPERAURES OWING TO A SLIGHT
WEAKENING AND SOUTHEASTWARD DRIFT OF THE SUB-TROPCIAL RIDGE OVER
THE SOUTHEASTERN US...A GENERAL PERSISTENCE FORECAST RELATIVE TO
THE HEAT AND PROBABILITY OF AFTERNOON AND EVENING STORMS WILL BE
HARD TO BEAT. CONVECTION WILL AGAIN LIKELY INITIATE ALONG BOTH THE
LEE TROUGH OVER WESTERN NC AND A THERMAL LOW/POCKET OF MAXIMUM
TEMPERATURES FROM CENTRAL SC TO SOUTHERN NC.

MODERATE TO STRONG INSTABILITY AND DCAPE IN EXCESS OF 1000 J/KG
SHOULD AGAIN SUPPORT A CONTINUED PRIMARY THREAT OF DAMAGING
MICROBURST WINDS FROM PULSE TO MULTICELL-TYPE STORMS...AND
MARGINALLY SEVERE HAIL. THE RELATIVELY MORE ORGANIZED STORMS...OF
THE LOOSELY-ORGANIZED MULTICELL VARIETY...SHOULD ALSO AGAIN BE
NEAR THE VA BORDER OWING TO THE PROXIMITY OF LINGERING MODEST MID
LEVEL FLOW AND ASSOCIATED EFFECTIVE BULK SHEAR CENTERED OVER THE
MIDDLE ATLANTIC STATES.

A HEAT ADVISORY HAS BEEN ISSUED/EXTENDED FOR FRI IN AREAS WHERE
IT HAS BEEN IN EFFECT THU; AND BASED ON CRITERIA OF MULTIPLE DAYS
OF 102-105 DEGREE HEAT INDICES...THE ADVISORY MAY NEED TO BE
EXPANDED INTO PORTIONS OF THE SOUTHERN PIEDMONT...THOUGH A MIXING
OUT OF SFC DEWPOINTS INTO THE UPPER 60S AGAIN OVER THE SOUTHERN
AND WESTERN PIEDMONT WILL LIKELY MEAN PEAK HEAT INDICES/ABOVE 102
DEGREES WILL BE SHORT-LIVED THERE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 245 PM THURSDAY...

REMNANTS OF TC BILL WILL BE PICKED UP IN THE WESTERLIES AND SWEPT
EAST ACROSS THE SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC NORTH OF
THE AREA. THE SOUTHERN TAIL OF THE WEAKENING SHEAR AXIS ASSOCIATED
WITH THE SHORT WAVE WILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO
SUNDAY MORNING. NOT QUITE THE MOST FAVORABLE DIURNAL TIMING AS THE
BOUNDARY LAYER WILL STABILIZE OVERNIGHT...BUT THERE WILL BE COPIOUS
CAPE ABOVE THE INVERSION AND WOULD EXPECT A LINE OF CONVECTION TO
ACCOMPANY THE WAVE AND WILL INCREASE POPS ACROSS THE NORTHERN TIER.
SUBSIDENCE BEHIND THE WAVE WILL SUPPRESS CONVECTION ON SUNDAY. HIGHS
SATURDAY WILL BE MAINLY IN THE MID 90S...AND WHILE THERE MAY BE
LINGERING CLOUDINESS TO DECREASE RADIATION EARLY SUNDAY...SUBSIDENCE
WILL ACT AS A COUNTERBALANCE AND LOW LEVEL THICKNESSES RISE 10
METERS SUNDAY...INDICATIVE OF A 2-3 DEGREE RISE...SO WILL BUMP HIGHS
TO THE MID 90S NORTH AND UPPER 90S SOUTH.

INITIAL ZONAL FLOW MONDAY WILL TIP TO THE NORTHWEST AS AN UPPER
RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST THROUGH THURSDAY.
THIS WILL UNFORTUNATELY PROLONG THE HEAT WAVE AS LOW LEVEL
THICKNESSES BETWEEN 1430-1440 METERS AND H85 TEMPERATURES ARE
EXPECTED TO HOVER AROUND 22C...INDICATIVE OF HIGHS FROM 95 TO 100
EACH DAY. LOWS WILL BE PERSISTENCE...GENERALLY IN THE 72-76 RANGE.
HAVE LOW CONFIDENCE IN FORECASTING MESOSCALE CONVECTIVE TRIGGERS
IN NORTHWEST FLOW AT THIS TIME RANGE...BUT EXPECT STRONG DIURNAL
HEATING TO FIRE CONVECTION IN THE CLIMATOLOGICALLY FAVORED
AREAS...IN THE FAR WEST ALONG THE HIGHER TERRAIN...AND ALONG
COASTAL SECTIONS WITH INLAND PENETRATION OF SEABREEZE.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 145 PM THURSDAY...

CONDITIONS WILL REMAIN VFR OUTSIDE OF CONVECTION THIS AFTERNOON INTO
EARLY TONIGHT. ONGOING CONVECTION FIRING IN THE NORTHWEST WILL DRIFT
INTO THE TRIAD BY 19Z. MEANWHILE...MORE WIDELY SCATTERED CONVECTION
IS EXPECTED EAST OF THE TRIAD......WITH ONE CELL ALREADY DEVELOPING
JUST WEST OF FAYETTEVILLE. CONFIDENCE IN TIMING AND LOCATION IS TOO
LOW TO INCLUDE IN THE EASTERN TAFS AT THIS POINT...BUT WILL BE
LARGELY CONFINED TO THE USUAL 20Z-04Z DIURNAL TIME RANGE. WINDS WILL
BE LIGHT...LESS THAN 6 KNOTS...OUTSIDE OF CONVECTION AND VARIABLE IN
DIRECTION.

LOOKING BEYOND THE 24 HOUR TAF PERIOD...PERSISTENT HIGH PRESSURE
WILL GENERALLY CONTROL THE WEATHER INTO EARLY NEXT WEEK WITH HOT
CONDITIONS. VFR CONDITIONS WILL ARE EXPECTED THROUGH MUCH OF THE
PERIOD WITH A THREAT OF SCATTERED AFTERNOON AND EVENING CONVECTION.

&&

.CLIMATE...
REC            HI
DAY       MAX    YR     MIN    YR

RDU RECORDS
06/18 98 1944 75 1935

GSO RECORDS
06/18 100 1944 73 1970

FAY RECORDS
06/18 102 1944 76 2004

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043-077-
078-085-086-088-089.
HEAT ADVISORY FROM NOON TO 7 PM EDT FRIDAY FOR NCZ042-043-077-
078-085-086-088-089.

&&

SYNOPSIS...CBL
NEAR TERM...26
SHORT TERM...26
LONG TERM...MLM
AVIATION...MLM
CLIMATE...RAH
Hazardous weather outlook, Jun 18, 4:15 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT THU JUN 18 2015

NCZ007>011-021>026-038-039-192015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-
415 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING...THE
STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING
WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AFTER SLIGHTLY LESS HOT TEMPERATURES IN THE LOWER 90S FRIDAY AND
SATURDAY...A PROLONGED PERIOD OF MIDDLE 90S IS EXPECTED TO RETURN
SUNDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-043-077-078-085-086-088-089-192015-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
415 PM EDT THU JUN 18 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

IN ADDITION...SCATTERED THUNDERSTORMS THROUGH THIS EVENING WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE
OF QUARTERS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HOT TEMPERATURES WILL CONTINUE THROUGH NEXT WEEK. ADDITIONAL HEAT
ADVISORIES MAY BE NEEDED.

IN ADDITION...SCATTERED THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL
AROUND THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ027-028-040-041-073>076-083-084-192015-
NASH-EDGECOMBE-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-
RICHMOND-
415 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES ARE EXPECTED IN THE 100 TO 103 DEGREE RANGE
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AFTER SLIGHTLY LESS HOT TEMPERATURES IN THE MIDDLE 90S FRIDAY AND
SATURDAY...A PROLONGED PERIOD OF UPPER 90S HEAT IS EXPECTED TO
RETURN SUNDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 8:06 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             4 W RALEIGH             35.80N  78.70W
06/18/2015  E1.00 INCH       WAKE               NC   TRAINED SPOTTER

            AT CRABTREE VALLEY MALL

&&

EVENT NUMBER RAH1500691

RAH
Special weather statement, Jun 18, 8:09 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT THU JUN 18 2015

NCZ008>010-190115-
VANCE NC-WARREN NC-GRANVILLE NC-
809 PM EDT THU JUN 18 2015

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF VANCE...WARREN AND NORTHERN GRANVILLE COUNTIES UNTIL 915 PM EDT...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS 8 MILES NORTHWEST OF
HENDERSON...MOVING EAST AT 15 MPH.

DIME SIZE HAIL... WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...WARRENTON...NORLINA...STOVALL...MIDDLEBURG...
MACON...SOUTH HENDERSON...OAK HILL AND GILLBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3626 7799 3629 7875 3653 7872 3655 7817
      3654 7800
TIME...MOT...LOC 0008Z 271DEG 15KT 3642 7850

77
Special weather statement, Jun 18, 8:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT THU JUN 18 2015

NCZ039-040-190115-
RANDOLPH NC-CHATHAM NC-
821 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN RANDOLPH AND
NORTHWESTERN CHATHAM COUNTIES UNTIL 915 PM EDT...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF ASHEBORO...MOVING NORTHEAST AT 20
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...SILER CITY...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY...
HASTY AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3590 7954 3584 7954 3584 7933 3561 7925
      3559 7970 3575 7981
TIME...MOT...LOC 0020Z 241DEG 16KT 3571 7968

WSS
Special weather statement, Jun 18, 9:01 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EDT THU JUN 18 2015

NCZ008-041-190200-
WAKE NC-GRANVILLE NC-
901 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN WAKE
AND SOUTHEASTERN GRANVILLE COUNTIES UNTIL 1000 PM EDT...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RDU INTERNATIONAL...OR 7 MILES NORTHWEST OF
RALEIGH...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...AND HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...CREEDMOOR...WAKE FOREST...RDU INTERNATIONAL...
MORRISVILLE...KNIGHTDALE...PURNELL... UMSTEAD STATE PARK...RESEARCH
TRIANGLE...AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3617 7850 3608 7854 3602 7855 3577 7848
      3581 7892 3587 7891 3587 7883 3592 7881
      3592 7876 3597 7871 3601 7870 3603 7872
      3602 7874 3603 7875 3614 7872
TIME...MOT...LOC 0059Z 278DEG 22KT 3591 7875

10
Special weather statement, Jun 18, 9:13 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT THU JUN 18 2015

NCZ010-011-190215-
HALIFAX NC-WARREN NC-
913 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL HALIFAX AND
SOUTHEASTERN WARREN COUNTIES UNTIL 1015 PM EDT...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF LITTLETON...OR 17 MILES NORTH
OF NASHVILLE...MOVING EAST AT 20 MPH.

HALF INCH HAIL... WIND GUSTS UP TO 50 MPH... AND HEAVY RAIN WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HALIFAX...SCOTLAND NECK...ENFIELD...GLENVIEW...MEDOC MOUNTAIN STATE
PARK...ARCOLA...AIRLIE AND TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3614 7763 3615 7768 3617 7792 3619 7792
      3619 7794 3618 7795 3619 7797 3618 7798
      3621 7803 3632 7803 3638 7755 3634 7759
      3631 7757 3631 7750 3632 7744 3629 7742
      3612 7741
TIME...MOT...LOC 0112Z 262DEG 19KT 3622 7791

77
Special weather statement, Jun 18, 9:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT THU JUN 18 2015

NCZ024-025-040-190215-
ORANGE NC-CHATHAM NC-DURHAM NC-
918 PM EDT THU JUN 18 2015

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF ORANGE...NORTHEASTERN CHATHAM AND DURHAM COUNTIES UNTIL 1015 PM
EDT...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR RDU INTERNATIONAL...OR
8 MILES EAST OF DURHAM...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...EXCESSIVE LIGHTNING...AND
HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...CARRBORO...MEBANE...
ROUGEMONT...LAKE MICHIE...LAKE JORDAN...BETHESDA...SCHLEY...
BYNUM...EFLAND AND BAHAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF
YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER.

&&

LAT...LON 3624 7880 3609 7881 3609 7879 3607 7878
      3607 7875 3603 7875 3602 7874 3603 7872
      3601 7870 3595 7873 3592 7876 3593 7881
      3587 7883 3587 7891 3575 7894 3576 7923
      3585 7924 3591 7926 3624 7926
TIME...MOT...LOC 0116Z 287DEG 24KT 3595 7876

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:01 PM EDTSpecial Weather StatementRAHFranklin29 min
Jun 18, 8:09 PM EDTSpecial Weather StatementRAHGranville, Vance, Warren66 min
Jun 18, 8:12 PM EDTSevere Thunderstorm WarningRAHFranklin48 min
Jun 18, 8:21 PM EDTSpecial Weather StatementRAHRandolph54 min
Jun 18, 8:35 PM EDTSevere Thunderstorm WarningRAHDurham, Orange40 min
Jun 18, 8:40 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Nash, Wake, Wilson65 min
Jun 18, 9:01 PM EDTSpecial Weather StatementRAHWake59 min
Jun 18, 9:05 PM EDTAreal Flood AdvisoryRAHDurham, Edgecombe, Franklin, Nash, Wake3 hr
Jun 18, 9:13 PM EDTSpecial Weather StatementRAHHalifax62 min
Jun 18, 9:16 PM EDTFlash Flood WarningRAHEdgecombe, Nash3 hr
Jun 18, 9:18 PM EDTSpecial Weather StatementRAHDurham, Orange57 min
Jun 18, 9:45 PM EDTSpecial Weather StatementRAHJohnston, Wake, Wilson90 min
Jun 18, 9:49 PM EDTSpecial Weather StatementRAHHalifax56 min
Jun 18, 9:54 PM EDTFlash Flood WarningRAHWake96 min
Jun 18, 10:15 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange2 hr
Jun 18, 11:31 PM EDTAreal Flood WarningRAHWake6 hr
Jun 19, 12:13 AM EDTAreal Flood WarningRAHEdgecombe, Nash6 hr
Jun 19, 2:45 PM EDTSpecial Weather StatementRAHRandolph60 min
Jun 19, 3:20 PM EDTSevere Thunderstorm WarningRAHRandolph55 min
Jun 19, 3:34 PM EDTHeat AdvisoryRAHAnson, Cumberland, Edgecombe, Harnett, Hoke, Johnston and 11 more27 hr
Jun 19, 3:35 PM EDTSpecial Weather StatementRAHDavidson55 min
Jun 19, 3:53 PM EDTSpecial Weather StatementRAHHoke67 min
Jun 19, 4:11 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke51 min
Jun 19, 4:18 PM EDTSpecial Weather StatementRAHRandolph57 min
Jun 19, 4:33 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph45 min
Jun 19, 4:43 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph32 min
Jun 19, 5:16 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth46 min
Jun 19, 5:21 PM EDTSpecial Weather StatementRAHMontgomery, Moore, Randolph54 min
Jun 19, 5:41 PM EDTSpecial Weather StatementRAHSampson64 min
Jun 19, 5:46 PM EDTAreal Flood AdvisoryRAHDavidson, Randolph119 min
Jun 19, 5:57 PM EDTSpecial Weather StatementRAHAlamance, Guilford63 min
Jun 19, 5:58 PM EDTSpecial Weather StatementRAHHarnett47 min
Jun 19, 6:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson36 min
Jun 19, 6:09 PM EDTSpecial Weather StatementRAHStanly66 min
Jun 19, 6:18 PM EDTAreal Flood AdvisoryRAHGuilford117 min
Jun 19, 6:26 PM EDTSpecial Weather StatementRAHWayne64 min
Jun 19, 6:28 PM EDTSpecial Weather StatementRAHLee, Moore62 min
Jun 19, 6:37 PM EDTFlash Flood WarningRAHGuilford3 hr
Jun 19, 6:48 PM EDTSpecial Weather StatementRAHHarnett57 min
Jun 19, 7:00 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland60 min
Jun 19, 7:10 PM EDTSpecial Weather StatementRAHWake65 min
Jun 19, 7:40 PM EDTSpecial Weather StatementRAHSampson35 min
Jun 19, 7:40 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake65 min
Jun 19, 7:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett44 min
Jun 19, 7:46 PM EDTSevere Thunderstorm WarningRAHSampson44 min
Jun 19, 7:58 PM EDTSpecial Weather StatementRAHPerson62 min

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.